Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

katrina13

Members
  • Content Count

    21
  • Joined

  • Last visited

Community Reputation

0 Neutral

About katrina13

  • Rank
    Member

Recent Profile Visitors

345 profile views
  1. Hi, all-- I know that a lot of us have been diagnosed with POTS, etc. as teens or adults, but had symptoms since we were little. Does anyone know whether young children--like 8 or under--ever get a POTS diagnosis these days? Thanks, katrina13
  2. Oh, thanks! I was just asking about other people with POTS who are working. Appreciate the reply, though!
  3. Hi, everyone! I'm really lucky that I'm able to work now, and I would love to meet others who are also balancing health and job challenges. I'm in the Toledo area, and that is not far from Ann Arbor or Detroit, or even Cleveland (well, Cleveland's a little farther). Is there anyone else around here? All the best, Katrina13
  4. Hi, Gemma-- I went to see him last spring. He was very nice, and very knowledgable. I can tell you about my experience, though I imagine it's different for everyone. I'm glad I went, but it was a kind of strange experience (I like to look at it as an adventure in medicine! ) I was diagnosed at Vanderbilt 12 years ago, and I went to Dr. Grubb last May because I hadn't seen a specialist since 2001, and I'd moved to the Toledo area for work. I was on the wait list for 18 months. First of all, I should tell you that I nearly put together a whole afghan during the wait time, so make sure you bring something to do! There's waiting when you get there, waiting when you're given a room, and for me there was also waiting as the doctor split his time with another patient. So glad I brought my crochet. Second, Dr. Grubb didn't do any lab work (I've heard that he typically doesn't?). He did give me a powerpoint lecture that involved art history, though, which was sort of neat. He also checked my flexibility and said I had joint hypermobility syndrome as an underlying cause of my POTS. He talked with me about treatment options and printed out some information about cooling vests, and then I went home. I'm supposed to see his nurse next week for follow-up. I hope your visit goes well, and that you get the answers you need-- Best, Katrina
  5. Hi, Gemma-- I've been on Florinef for 12 years. The first 9 years it made my blood pressure consistently very high, but I felt *so* much better, I didn't want to change it. The bp always went up when I stood up, and then kept going up until the top and bottom numbers started to move toward each other. After diagnosis/prescription at Vanderbilt, I didn't have anyone to treat my POTS where I lived, so I only went to a GP for checkups, and if she noticed that bp was too high, I just said it was "white coat anxiety." (Terrible, I know! I'm not advocating it! but she thought the POTS was all anxiety anyway) A new GP eventually told me I couldn't run around with bps of 140/95-160/110 all the time, and he had me drastically lower the Florinef dose. Things have been really hard since then, but my bp has not been high. Last spring Dr. Grubb told me I could add an extra half dose every 3 days, and that's helped somewhat. I stuck with the Florinef because I didn't know there were any other options; now I think there are a lot more options for treatment than when I was diagnosed. If you can't get Florinef to work for you, hopefully your dr. can help you find something else. Sending good thoughts to you!
  6. I ordered one, but it was SO heavy, I couldn't wear it. But what I did was get some re-freezable ice cubes (liquid in little packets), wrap them in tissue and put them in little pockets I sewed into the inside of a cheap vest. This way you can just take the number you need, it's not heavy, and not expensive.
  7. That's so tough. I've experienced it, too. I lost most of my friends when I became ill at 20, and have definitely had a complex about friendships since then-- but as I've gotten older, more and more people my age (late 30s) have had to deal with their own health problems, and most become more sympathetic when they've had some personal experience with illness. Imagine how well we'll fit in when we're in our 80s!
  8. Yes, I've had that-- in my case it got better after I was prescribed hydroxyzine (which is an anti-histamine) for Interstitial Cystitis. If I don't take it, the fevers come back, so I'm guessing it's something to do with that? I've had an EDS diagnosis along with POTS, and the doctor told me there's often a link between EDS and mast-cell disorders, so maybe it was tied to something like that. I don't have the resources to look for a mast-cell diagnosis just now, so I'm not sure, but I'm very glad the hydroxizine takes care of the fevers. I hope you find a solution to yours!
  9. Oh, I know that feeling. So sorry! I can't imagine what possesses doctors to tell anyone that there's nothing to be done; it's *so* damaging to hear that, and *so* powerful to be given even a tiny thread of hope. Just know that these days there are more treatment options than there used to be, and you just need to find a doctor who either knows about them, or is willing to read about them and let you try them. It could even just be a local GP. Hang in there, and remember you're not alone.
  10. Thanks, Katybug and Issie! I guess, also, how will I tell if it's working? I won't get sick if I accidentally eat something I shouldn't? Or I'll get less sick, or something? Thanks again!
  11. Hi, all-- I've had lots of severe food allergies my whole life. When I was a little girl a doctor prescribed Gastrocrom (I think it was called something else back then?). I don't even think we took it correctly, as I remember only being given it before eating at a restaurant instead of 4 times a day all the time. I'm not sure why we stopped it, either, but it was decades ago (you know, in the 19mumbles). Fast forward... the past few years I've been having more anaphylactic responses than ever before, and now it's gotten so that being *in the room* while someone is frying eggs or eating peanuts can trigger it. (thankfully, no problem on airplanes yet!) An allergist just prescribed me Gastrocrom, but he had to look it up and didn't really give me any information about it. Does anyone know, what is it supposed to do for food-allergy reactions? Prevent them? Make them less severe? Thanks, as always, for your help! Best, Katrina
  12. I used to have a feeling like that before diagnosis/treatment, and the terrible chest pain, too. I checked my pulse once when the vibrating feeling was happening and the pulse I felt on my wrist matched the vibration, so I thought it was to do with the heart muscle or something. The doctors I saw in 2001 at Vanderbilt didn't mention that particular symptom, but they explained all the "skipped beats" I was feeling when I sat down or lay down or stopped moving-- they said they were actually extra beats where the heart was trying to catch up with all the blood that was suddenly in circulation again after it hadn't been during standing. Maybe the vibration was just an extreme version of this? Anyway, it scared me, too. The chest pain and heart rhythm issues were the worst part for several years for me, too; I'm so sorry you're dealing with it! I hope your doctors help you figure it out!
  13. I've been taking it for 12 years, since 2001-- initially there were some dosage issues (how much to take, when to take it), but at the time it was the only option offered to me, and I had nothing to lose at that point, so I was determined to keep with it. Took a year and a piece to work all of it out, but it has helped me *tremendously*. As for side effects--It did make me super jittery at first, until my doctor lowered the amount and had me take the 2 doses farther apart. I gained a few pounds when I started it, but I was underweight before that, so I didn't mind very much. It also made my BP very high for a number of years, and by the time a new GP insisted that I stop it in 2009, I was having ankle/foot swelling. I didn't do well after tapering off, so my GP put me back on with a lower dose. That dose didn't help nearly as much, but now Dr. Grubb has me taking an extra dose every third day, and things are better and my BP is still fine. I guess, in summary, it's complicated! There might be better options now, or other things that work for different people, but if you do end up with fludrocortisone it might take some fussing with the dosage/times to get things right. Good luck! I hope you find what helps you the most!
  14. Doozlygirl, thank you so much for sharing your experience. I probably ought to see a specialist like Dr. Afrin, but I'm sure it will take me a while to work up the nerve/$! I've always thought there must be some connection between all my "dots."
×
×
  • Create New...